Thunderstorm Wind, Lincoln
- When
- September 13, 10:30 PM CST
- Where
- Lincoln County, 0.41 mi SW of Beverly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.015, -97.975
The public estimated the gust in town.
A small complex of thunderstorms developed across Central Kansas durng the late night hours of September 13th 2010. Bow echo type thunderstorms developed along the leading edge of a line of storms to produce damaging wind gusts along Interstate 70.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A small complex of thunderstorms developed across Central Kansas durng the late night hours of September 13th 2010. Bow echo type thunderstorms developed along the leading edge of a line of storms to produce damaging wind gusts along Interstate 70.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Sep 13, 6:00 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 700 PM CDT MON SEP 13 2010 .UPDATE... FORECAST IS CURRENTLY ON TRACK AS STORMS IN OKLAHOMA BEGIN TO WANE THROUGH THE EVENING...ESPECIALLY AFTER SUNSET. THE MAIN FOCUS IS ON THE CONVECTION NORTH OF I-70. MUCAPE VALUES AND BULK SHEAR PARAMETERS INDICATE THAT WE SHOULD SEE STORMS WITHIN THE NEXT HOUR ACROSS THE FORECAST AREA IN CENTRAL KS. MAIN THREATS WITH THESE STORMS WILL BE QUARTER SIZE HAIL AND 70MPH WIND GUSTS. CORFIDI VECTORS TRANSITION FROM A EAST TO A SOUTHEAST MANNER AFTER 1Z. THEREFORE STORM MOTION WILL BE MORE SOUTHEASTWARD AS THE EVENING GOES ON. AS A RESULT...WOULD EXPECT THE STORM MOTION TO BRING CONVECTION THAT DEVELOPS IN NORTHERN KS TO MOVE ACROSS CENTRAL AND EASTERN KANSAS TONIGHT. DUNTEN && .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CURRENT OBSERVATIONS SHOW THAT THUNDERSTORMS ARE DEVELOPING ALONG A BOUNDARY LOCATED FROM OMAHA DOWN INTO GOODLAND. EXPECT TSRA TO OCCUR AT RSL WITHIN AN HOUR AND VCTS ACROSS SLN. LEFT CB MENTIONING IN HUT AND ICT IN CASE STORMS DEVELOP ALONG A LINE AND MOVE SOUTHWARD. MAIN CONVECTION WILL WANE BY LATE MORNING TOMORROW...HOWEVER EXPECT THUNDERSTORMS TO BE AROUND CNU BY 15Z. WINDS FOR THE FORECAST PERIOD WILL MAINLY BE OUT OF THE SOUTH TO SOUTHEAST WITH WINDS INCREASE THROUGHOUT THE DAY TOMORROW. LOW CONFIDENCE TOWARDS THE END OF THE FORECAST...MAIN CONCERN FOR TOMORROW IS THE CONVECTION TIMING AND LOCATION. DUNTEN && .PREV DISCUSSION... /ISSUED 335 PM CDT MON SEP 13 2010/ UPDATE... TONIGHT: APPEARS THAT CAPPING WILL LIKELY HOLD OVER MUCH OF SOUTH CENTRAL KS THIS EVENING WITH PRECIPITATION CONTINUE TO WANE IN SOUTHEAST AS ADVECTION/MOISTURE GRADIENT PUSHES EAST. THE MAIN CONCERN IS IN CENTRAL KS WHERE MLCAPE IS CLOSE TO 3000 J/KG...WITH VIRTUALLY NO CINH. MAIN CONVERGENCE PER SURFACE OBSERVATIONS APPEARS TO BE JUST NORTH OF I-70...BUT WITH OUTFLOW/PROPAGATION COULD EASILY CLIP AREAS ALONG/NORTH OF I-70. DECENT MEAN LAYER SHEAR AND MID LEVEL SHEAR SUGGEST POTENTIAL FOR SEVERE STORMS ACROSS THAT AREA AS WELL...WITH BOTH LARGE HAIL AND DAMAGING WINDS. WILL HIT THIS IN THE HAZARDOUS WEATHER OUTLOOK. LATER TONIGHT FOCUS WILL SHIFT TO ELEVATED STORM POTENTIAL ALONG NORTHEASTERN EDGE OF FORECAST AREA. TUE-THU: MODELS AT ODD THROUGHOUT MOST OF THIS PERIOD WITH MUCH DEPENDING ON THERMAL/MOISTURE ADVECTION DURING THE LATE NIGHT/EARLY MORNING HOURS AND BREAKING CAP FOR SURFACE BASED STORMS DURING THE AFTERNOON. THROW IN OUTFLOW BOUNDARIES AND FRONT LOCATION...BOTH POPS AND MAXIMUM TEMPERATURES WILL BE QUITE TRICKY. CONCENSUS WAS TO TREND A BIT WARMER EARLY IN PERIOD WITH BOUNDARY MOST LIKELY BE SOMEWHERE IN CENTRAL KS BEFORE PUSHING THROUGH THE AREA WED NIGHT/EARLY THU. COOLER AIR SHOULD CUT INTO MAXES BY THU...BUT TEMPERATURES ALONG THE OK BORDER WILL REMAIN QUITE TRICKY. FRI-MON: NOT A PARTICULARLY HIGH CONFIDENCE FORECAST DESPITE APPARENT DECENT AGREEMENT BETWEEN 0600 UTC GFS/00 UTC ECMWF. THE MAIN ISSUE IS THAT THERE HAS BEEN CONSIDERABLE RUN TO RUN VARIATION IN SURFACE PATTERN OVER THE PAST 4 RUNS...DESPITE RELATIVELY MINOR CHANGES IN UPPER PATTERN. THIS SUGGEST THAT THE SURFACE FRONT LOCATION IS GOING TO BE HIGHLY DEPENDENT ON MINOR CHANGES IN UPPER FLOW...AND WOULD SUGGEST THAT PREDICTABILITY IS LOW. AT FACE VALUE...MODELS WOULD SUGGEST SIGNIFICANT WARMUP OVER THE WEEKEND IN THE WARM SECTOR AHEAD OF STRONG COLD FRONT ACROSS NEBRASKA. INFLUX OF MOISTURE SHOULD MODERATE LOWS...AND MAXES A FAIR AMOUNT ABOVE CLIMATOLOGY FOR SUN-MON. GIVEN UNCERTAINTY OF FRONT WENT DRY THROUGHOUT THE PERIOD. -HOWERTON PREV DISCUSSION... /ISSUED 1257 PM CDT MON SEP 13 2010/ AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST CONCERN OVER THE NEXT 24 HOURS WILL BE THUNDERSTORM CHANCES. MAIN FRONTAL BOUNDARY IS CURRENTLY EXTENDING ACROSS NORTHERN KS/SOUTHERN NE INTO WESTERN KS. AS SHORTWAVE ENERGY APPROACHES FROM THE WEST...ANTICIPATING SCATTERED THUNDERSTORMS TO DEVELOP IN THE VICINITY OF THIS FRONT THIS AFTERNOON/EVENING...AND MOVE SOUTHEAST. THINKING KRSL-KSLN HAVE THE BEST CHANCE OF SEEING ACTIVITY THIS EVENING. KHUT-KICT ALSO HAVE A CHANCE...AS ACTIVITY MAY PROPAGATE SOUTHEAST TO THE TURNPIKE/FLINT HILLS CORRIDOR LATER THIS EVENING. ADDITIONALLY...SEPARATE DEVELOPMENT MAY OCCUR IN THE KHUT-KICT NEIGHBORHOOD EARLY THIS EVENING...AS WEAK/SUBTLE RIPPLES IN THE MID/UPPER FLOW APPROACH FROM THE SOUTHWEST...AND INTERACT WITH A MOIST/UNSTABLE AIRMASS IN PLACE. INSERTED "CB" WORDING INTO KHUT-KICT TAFS TO REFLECT THIS UNCERTAINTY...WITH "VCTS" WORDING IN KRSL-KSLN TAFS TO REFLECT BETTER THUNDERSTORM CHANCES THERE. ANYTHING THAT CAN DEVELOP WILL HAVE THE POTENTIAL TO BE SEVERE DUE TO INSTABILITY/DEEP LAYER SHEAR COMBO...PRODUCING STRONG/GUSTY WINDS...HAIL AND TORRENTIAL RAIN. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 92 70 90 / 20 20 20 20 HUTCHINSON 71 91 71 89 / 30 20 30 30 NEWTON 69 91 69 88 / 20 20 30 30 ELDORADO 67 89 67 88 / 20 20 20 20 WINFIELD-KWLD 69 91 70 90 / 20 20 20 20 RUSSELL 67 92 69 90 / 50 20 40 30 GREAT BEND 68 93 68 91 / 50 20 40 30 SALINA 70 90 70 89 / 50 30 40 30 MCPHERSON 70 90 70 88 / 40 20 30 30 COFFEYVILLE 67 90 67 90 / 10 20 20 20 CHANUTE 66 87 67 88 / 10 30 20 20 IOLA 66 88 65 86 / 20 30 20 20 PARSONS-KPPF 66 88 67 90 / 10 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 836 PM CDT MON SEP 13 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 836 PM CDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF I-70 THIS EVENING. THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A COMPLEX OF THUNDERSTORMS MAY MOVE INTO EAST CENTRAL AND SOUTH CENTRAL KS AFTER MIDNIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONT WILL MEANDER ACROSS CENTRAL KANSAS THROUGH TUESDAY AND THEN SHOULD PUSH SOUTH ACROSS THE ENTIRE AREA BY EARLY THURSDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING IN THE VICINITY OF THE FRONT. BOTH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE SEVERE STORMS. STORMS MAY LINGER ALONG THE OKLAHOMA BORDER INTO FRIDAY...BUT THESE ARE NOT EXPECTED TO BE STRONG NOR SEVERE. .SPOTTER INFORMATION STATEMENT... A FEW SKYWARN SPOTTERS MAY BE NEEDED IN EAST CENTRAL KANSAS TONIGHT AND ACROSS MUCH OF CENTRAL KANSAS LATE TUESDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DUNTEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 950 PM CDT MON SEP 13 2010 KSZ032-140330- RUSSELL- 950 PM CDT MON SEP 13 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NATOMA...OR 20 MILES NORTHWEST OF RUSSELL...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1043 PM CDT MON SEP 13 2010 KSZ032-033-140430- LINCOLN-RUSSELL- 1043 PM CDT MON SEP 13 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES... AT 1042 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LURAY...OR 16 MILES NORTH OF RUSSELL...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT MON SEP 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM TSTM WND GST 2 E LUCAS 39.06N 98.50W
09/13/2010 E50 MPH RUSSELL KS PUBLIC
&&
LFWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1107 PM CDT MON SEP 13 2010 KSZ033-140445- LINCOLN- 1107 PM CDT MON SEP 13 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 1105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF LINCOLN...OR NEAR LINCOLN...AND MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The Topeka radar (KTWX), 151 km away, was scanning. The volume nearest the first event began at 04:27 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
The public estimated the gust in town.
The highway patrol reported tractor trailers blown over along Interstate 70.
Pea size hail accompanied the winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259912, 259914, 259915, 259916, 259917.